Aa
A
A
Close
Avatar universal
Does concerta cause uncontrolable bowel movements
I have an 8 year old son that can not control his bowel movements. He's always soiling in his pants and when I ask him why he says it just comes out. He's been on Concerta for a little over a year now and I'm not sure if this is what's causing the problem. Does anyone have the same problem?

Cancel
4 Answers
Page 1 of 1
719589 tn?1230396810
My son is on concerta and he isnt showing any signs of out ofcontrol bowls i would get him to a doctor cause it is not a side affect to make sure there isnt something else going on with his intestines

Hope the best for you
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
189897 tn?1441130118
    You also might try and figure out when it is happening.  A lot of kids don't like to poop at school (for a variety of reasons) and try and hold it.  When they finally get to the point where they realize it won't work, they don't always make it to the bathroom in time.
     By the way, if it is happening in school, you also might want to check out his teacher's bathroom policies - sometimes they can be really stupid.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
My son is 9.  He has been on Concerta 54 mg daily for almost 4 years.  About 4 or 5 months ago we started noticing some slight tics with his neck.  He would jerk his head to the side sporadically for no reason, usually when he was tired or anxious.  He also has the same problem with his bowels as your son.  It has gotten a lot worse lately.  I started about 6 months ago but was very infrequent.  But, over the last few month it has been happening several times a week.  He says that all of a sudden he has to go to the bathroom.  Even if he goes right away, he is often too late.  We see his doctor on monday, I plan to address this with him.  I'll let you know what the results are.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
My 9 year old autistic son has been on concerta 54mg for several months now and he is all of a sudden having accidents in his pants too. It is getting to be an all of the time thing and I came on here to see if anyone else may be having the same problem. I do not see it on the side effects list for this med but I do see loss of appetite and with my son I see just the opposite, he wants to eat al of the time and he doesn't seem to get full very easy at all. He has gained a lot of weight being on this med. Does anyone else have this problem and has anyone had their child checked for the accidents they are having with their bowls? What did your doctor say could be the problem? I am having him checked because this is just not normal for him to start doing this all of a sudden.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
1236893 tn?1408490528
Blank
Eliminate This ONE Ingredient and W...
12 hrs ago by gymdandee
5944308 tn?1396482349
Blank
zerokewl123 Devestated...... Erskine fi... Comment
Jun 24
1236893 tn?1408490528
Blank
Contamination Of Oat-Based Cereals...
Jun 24 by gymdandee
Top Children's Development Answerers
189897 tn?1441130118
Blank
San Pedro, CA
ADD / ADHD Community Resources